• The development of acute renal failure and interstitial nephritis due to therapeutic doses of nonsteroidal anti-inflammatory drugs has been documented repeatedly in adult patients but is rare in children. We report the occurrence of this complication in a child. Acute renal failure and hyperkalemia developed in a 2-year-old boy with juvenile rheumatoid arthritis after one month of naproxen sodium therapy. The evidence of renal toxic effects became manifest after an episode of dehydration. A percutaneous renal biopsy specimen revealed interstitial nephritis. The patient recovered promptly after withdrawal of the drug.
Ray PE, Rigolizzo D, Wara DR, Piel CF. Naproxen Nephrotoxicity in a 2-Year-Old Child. Am J Dis Child. 1988;142(5):524–525. doi:10.1001/archpedi.1988.02150050062032
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: